BodyRecomposition Support Forums  

Go Back   BodyRecomposition Support Forums > General information > General diet questions
Register FAQ Members List Calendar Search Today's Posts Mark Forums Read

Reply
Thread Tools Display Modes
  #1  
Unread 08-06-2018, 06:08 AM
John2080gtx John2080gtx is offline
Junior Member
 
Join Date: Aug 2018
Posts: 5
Default Haven't lost weight in a month.

So here's some background. In 2015 I was diagnosed with schizophrenia and I started taking antipsychotic medication, namely zyprexa. I discontinued the medication in 2016 and by that point had gone from 210 lbs to 315 lbs. I worked out and lost 75 lbs by eating 1200 calories a day of mostly protein for 4 months.

I went back to the hospital in January of 2017 and went straight to 365 by January of 2018. Since January of 2018, I've cut down to 335 on and off. My lowest weight was 330 on July 10th and the scale hasn't moved.

Due to prior aas abuse I was diagnosed with low testosterone on July 17th and began a regimen of 200 mg of test cyp. Every two weeks.

On June 22nd I switched my medication to abilify and went from 346 to 330 by July 10th.

Since June 22nd, I've been eating 1200-1800 calories per day of lean chicken breast, 2 100% whey protein shakes @ 170 calories and 1 400 calorie bag of rice. Maybe 4 or 5 days out of this period of I had a soda with a chocolate bar as a cheat meal.

I started working out on July 17th by doing full body circuit training ( heavy weight 5-6 reps for 3 sets per body part) 3 days a week and 3 days of walking for 1 mile and running for another mile. I started working as well and at work (I work retail) I walk around 6 to 7 hours a day on the sales floor.

I should be around 315 or 320 by now, what gives?

My endocrinologist is going to order blood tests in two weeks to see if my estradiol is high and if it is he has said he will prescribed arimidex for the high estrogen.

Am I gsining a lot of muscle mass, holding water or cutting fat while doing both? What is happening?

I had a massive cheat day today with pizza and french fries, the only cheat day I've had in about 2 or 3 weeks. The last time I ate pizza was 2 months ago, or this many calories. Any time I eat the chocolate bar with the soda I am still in a deficit for the day, usually a large one.

I did a tape measurement test on June 22nd and I calculate that I had 208 lbs of lbm. In two weeks I am going to do a bodpod test then adjusting my diet from there.

If you need anymore information, don't be afraid to ask.
Reply With Quote
  #2  
Unread 08-06-2018, 09:59 AM
John2080gtx John2080gtx is offline
Junior Member
 
Join Date: Aug 2018
Posts: 5
Default

Since I can't edit my post or don't know how to, I would also like to add that I have been walking for 3 miles @ 40 minutes total on the days I do full body circuit training.
Reply With Quote
  #3  
Unread 08-06-2018, 10:09 AM
LightCrow LightCrow is offline
Senior Member
 
Join Date: Dec 2009
Posts: 1,016
Default

Has your doctor had your thryoid checked to see if you're hypo?
Reply With Quote
  #4  
Unread 08-06-2018, 10:25 AM
John2080gtx John2080gtx is offline
Junior Member
 
Join Date: Aug 2018
Posts: 5
Default

Quote:
Originally Posted by LightCrow View Post
Has your doctor had your thryoid checked to see if you're hypo?
Yes all of my thyroid labs came back fine.
Reply With Quote
  #5  
Unread 08-06-2018, 12:51 PM
John2080gtx John2080gtx is offline
Junior Member
 
Join Date: Aug 2018
Posts: 5
Default

I figured out what the problem is. According to this study,
Risperidone reduces metabolism by 16% because of changes in gut microbiota.
https://www.sciencedirect.com/scienc...5239641530181X

I did some quick math and came up with the difference in my weight due to the 16% drop. So I was averaging around 330-338 on July 10th eating 1800 calories per day and that has stalled until today. I should have lost an extra four pounds which would have put me at 330 or lower. Since I had some cheat days with soda, chocolate and what have you, I was not in a deficit for a few of those days (I approximate around 6 days) so the weight loss could have been another 2 pounds on average. So in total, I should have been at 329 instead of 335 where I am at now.

It still doesn't really explain how I haven't lost weight from training and exercising however. Maybe I am gaining mass and water weight as well but I show no signs of bloat or water retention.


In order to combat this, I am going to cut my calories from 1800 to 1300 per day and start doing circuit training as well as walking 3 miles per day 5 days a week.


This leaves me at 176 grams of protein per day or .84 grams per LBM. Will I lose mass doing this? I'm sure the strength training along with LISS exercise will minimize this.


The only reason I am doing this is that I need to be at least around 305 - 300 pounds before I go back to school or else I won't be able to fit in the desks at school.

The last time I cut like this I was eating 1200 calories a day with less protein with a 2x a week workout schedule but walking three miles per day 4 days a week. Also, I was not on risperidone and had not been on an antipsychotic for a year.

Risperidone was in my system from 2017 January until June 22nd. I'm sure my microbiota hasn't changed yet and I will have to adapt to that.

Any thoughts or opinions?
Reply With Quote
  #6  
Unread 08-06-2018, 04:11 PM
LightCrow LightCrow is offline
Senior Member
 
Join Date: Dec 2009
Posts: 1,016
Default

I would recommend investing in Lyle's Rapid Fatloss Handbook and following it. If I was in category 3 it's the only way I would be happy dieting.
Reply With Quote
  #7  
Unread 08-06-2018, 04:51 PM
lylemcdonald lylemcdonald is offline
Administrator
 
Join Date: Dec 2015
Posts: 1,176
Default

That' a mouse study and even with that reduction, you should still be in a deficit. Taht said, atypical anti psychotics are NOTORIOUS for doing nasty things to body weight. has to do with effects at the histamine sysetm adn the newest, lotuda I think, doesn't have this effect.

I tend to doubt you are eating as little as you report, most people drastically underreeport and that would be a paltry amount of food. First place would be to check if you're really eating that little.
Reply With Quote
  #8  
Unread 08-06-2018, 05:27 PM
John2080gtx John2080gtx is offline
Junior Member
 
Join Date: Aug 2018
Posts: 5
Default

Quote:
Originally Posted by lylemcdonald View Post
That' a mouse study and even with that reduction, you should still be in a deficit. Taht said, atypical anti psychotics are NOTORIOUS for doing nasty things to body weight. has to do with effects at the histamine sysetm adn the newest, lotuda I think, doesn't have this effect.

I tend to doubt you are eating as little as you report, most people drastically underreeport and that would be a paltry amount of food. First place would be to check if you're really eating that little.
I'm taking abilify now which is marketed as being weight neutral. Do you think the TRT could be adding muscle mass as well? Like I said, I only had about six days from June 22nd until today where I had meals not reported on average like a chocolate bar and a soda.

On those days I had the chocolate bar and soda, I was still in a deficit but not as large as without those foods obviously.

I'm still going forward with the calorie reduction and I know you advised against increasing activity in RFL (I have a copy) but I'm still going to do it anyway.

I've got fiber, flaxseed oil, magnesium, calcium, potassium, vitamins but no glycerol on hand.

The last time I did a PSMF in 2016 I had incredible results going from 300 lbs to 242 lbs in 112 days with minimal muscle loss, even muscle gain. All of my lifts went up but I was doing less circuit training (2x per week).
Reply With Quote
Reply


Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Forum Jump


All times are GMT -6. The time now is 12:02 AM.


Powered by vBulletin® Version 3.6.8
Copyright ©2000 - 2018, Jelsoft Enterprises Ltd.